Existence of positive solutions of semilinear biharmonic equations. (English) Zbl 1474.35327

Summary: This paper is concerned with the existence of positive solutions of semilinear biharmonic problem whose associated functionals do not satisfy the Palais-Smale condition.


35J65 Nonlinear boundary value problems for linear elliptic equations
35J40 Boundary value problems for higher-order elliptic equations
31B30 Biharmonic and polyharmonic equations and functions in higher dimensions
35J35 Variational methods for higher-order elliptic equations
35J91 Semilinear elliptic equations with Laplacian, bi-Laplacian or poly-Laplacian
Full Text: DOI


[1] Bernis, F.; García Azorero, J.; Peral, I., Existence and multiplicity of nontrivial solutions in semilinear critical problems of fourth order, Advances in Differential Equations, 1, 2, 219-240 (1996) · Zbl 0841.35036
[2] Ramos, M.; Rodrigues, P., On a fourth order superlinear elliptic problem, Electronic Journal of Differential Equations, 243-255 (2001) · Zbl 0971.35021
[3] Ebobisse, F.; Ahmedou, M. O., On a nonlinear fourth-order elliptic equation involving the critical Sobolev exponent, Nonlinear Analysis: Theory, Methods & Applications, 52, 5, 1535-1552 (2003) · Zbl 1022.35012
[4] Berchio, E.; Gazzola, F., Some remarks on biharmonic elliptic problems with positive, increasing and convex nonlinearities, Electronic Journal of Differential Equations, 2005 (2005) · Zbl 1129.35349
[5] Ayed, M. B.; Hammami, M., On a fourth order elliptic equation with critical nonlinearity in dimension six, Nonlinear Analysis: Theory, Methods & Applications, 64, 5, 924-957 (2006) · Zbl 1104.35010
[6] Liu, Y.; Wang, Z., Biharmonic equations with asymptotically linear nonlinearities, Acta Mathematica Scientia, 27, 3, 549-560 (2007) · Zbl 1150.35037
[7] Zhang, Y., Positive solutions of semilinear biharmonic equations with critical Sobolev exponents, Nonlinear Analysis: Theory, Methods & Applications, 75, 1, 55-67 (2012) · Zbl 1254.35090
[8] Ambrosetti, A.; Rabinowitz, P. H., Dual variational methods in critical point theory and applications, Journal of Functional Analysis, 14, 349-381 (1973) · Zbl 0273.49063
[9] Ramos, M.; Terracini, S.; Troestler, C., Superlinear indefinite elliptic problems and Pohožaev type identities, Journal of Functional Analysis, 159, 2, 596-628 (1998) · Zbl 0937.35060
[10] de Figueiredo, D. G.; Yang, J., On a semilinear elliptic problem without (PS) condition, Journal of Differential Equations, 187, 2, 412-428 (2003) · Zbl 1247.35043
[11] Liu, Z.; Li, S.; Wang, Z.-Q., Positive solutions of elliptic boundary value problems without the (P.S.) type assumption, Indiana University Mathematics Journal, 50, 3, 1347-1369 (2001) · Zbl 1030.35078
[12] Bahri, A.; Lions, P.-L., Solutions of superlinear elliptic equations and their Morse indices, Communications on Pure and Applied Mathematics, 45, 9, 1205-1215 (1992) · Zbl 0801.35026
[13] Adams, R. A.; Fournier, J. J. F., Sobolev Spaces. Sobolev Spaces, Pure and Applied Mathematics (2009), Amsterdam, The Netherlands: Academic Press, Amsterdam, The Netherlands
[14] van der Vorst, R. C. A. M., Best constant for the embedding of the space \(H^2 \cap H_0^1(\Omega)\) into \(L^{2 N /(N - 4)}(\Omega)\), Differential and Integral Equations, 6, 2, 259-276 (1993) · Zbl 0801.46033
[15] Chang, K.-C., Infinite-Dimensional Morse Theory and Multiple Solution Problems (1993), Basel, Switzerland: Birkhäuser, Basel, Switzerland
[16] Hofer, H., A geometric description of the neighbourhood of a critical point given by the mountain-pass theorem, Journal of the London Mathematical Society, 31, 3, 566-570 (1985) · Zbl 0573.58007
[17] Mitidieri, E., A Rellich type identity and applications, Communications in Partial Differential Equations, 18, 1-2, 125-151 (1993) · Zbl 0816.35027
[18] Gidas, B.; Spruck, J., A priori bounds for positive solutions of nonlinear elliptic equations, Communications in Partial Differential Equations, 6, 8, 883-901 (1981) · Zbl 0462.35041
[19] Agmon, S.; Douglis, A.; Nirenberg, L., Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Communications on Pure and Applied Mathematics, 12, 623-727 (1959) · Zbl 0093.10401
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.